Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 32, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 1995, 2:51 PM EDT for Huntingdon County, Pennsylvania. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1995, 2:51 PM EDT (18:51 UTC)
- Expired
- Jun 27, 1995, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Huntingdon County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 271853 FFWCTP PAC061-280100- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 0251 PM EDT TUE JUN 27 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SOUTHERN HUNTINGDON COUNTY HUNTINGDON COUNTY EMA REPORTS SEVERAL ROADS ARE CLOSED DUE TO HIGH WATER ALNOG AUGHWICK CREEK IN SOUTHERN HUNTINGDON COUNTY. AUGHWIGH CREEK CONTINUES TO RISE AT SHIRLEYSBURG. AT 220 PM THE STAGE WAS 8.4 FEET. AN ADDITIONAL RISE OF 2 FEET OR SO IS EXPECTED AT SHIRLEYSBURG BEFORE THE AUGHWICK CREEK CRESTS. THE CREST SHOULD OCCUR THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RISHEL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:37 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 12:37 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1235 PM EDT TUE JUN 27 1995 HI TRYING TO BUILD TO THE SOUTH. MOST OF PA UNDER DECK OF CLDS. NASTY CELL OVER VA SHOULD SLOWLY SAG SOUTH TODAY...AS SFC /UA HIGH SLOWLY BUILD SOUTH. THINK THIS WILL CUT DOWN SE FLOW FOR PA...AND WHILE THERE WILL BE SOME RW/TRW THIS AFT THRU WED...SHOULD NOT BE THAT BAD. FOR RFC... FURTHER W AND S...SOME SCATTERED SHOWERS/STORMS EXPECTED FOR W PA WEST OF MTS...OH...WV...W PART OF VA...AS SOME CLEARING HAS TAKEN PLACE. ... NOT MUCH CHANCE FOR WED/THU...WARM AIR WORKS BACK NORTH ACROSS WPA...NY...OH. LOOKS LIKE A PATTERN CHANGE COMING...AS TROUGH OVER PLAINS MAY BE SETTING UP. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:03 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jun 26, 10:02 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.